Title: An M/G/1 unreliable server queue with two phases of service and Bernoulli vacation schedule under randomised vacation policy

Authors: Gautam Choudhury; Mitali Deka

Addresses: Mathematical Sciences Division, Institute of Advanced Study in Science and Technology, Paschim Boragaon, Guwahati-781035 Assam, India ' Mathematical Sciences Division, Institute of Advanced Study in Science and Technology, Paschim Boragaon, Guwahati-781035 Assam, India

Abstract: This paper deals with an M/G/1 Bernoulli vacation queue with two phases of service in which an unreliable server operates a randomised vacation policy with at most M consecutive vacations. If the system is empty by the end of the Mth vacation, the server becomes idle in the system until at least one customer arrives at the queue. Assume that the server may meet an unpredictable breakdown according to a Poisson process and the repair time has a general distribution. For such a system, we derive the joint distribution of state of the server and queue size, the pgf of the stationary queue size distribution at a departure epoch, LST of busy period distribution and waiting time distribution along with some important performance measures of the model. Finally, we develop a cost model to determine optimal randomised policy along with some numerical illustration.

Keywords: stationary queue size distribution; breakdown; repair time; M/G/1 queues; reliability index; unreliable server; Bernoulli vacation schedule; randomised vacation policy; busy period; waiting time; performance measures.

DOI: 10.1504/IJAMS.2015.073198

International Journal of Applied Management Science, 2015 Vol.7 No.4, pp.309 - 337

Accepted: 11 May 2015
Published online: 27 Nov 2015 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article